Alert archive / Alabama / Red Flag Warnings in 2006
Red Flag Warning 60, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Aug 8, 2006, 2:55 PM CDT for Butler County, Crenshaw County, Wilcox County, Alabama. It took effect at Aug 10, 2006, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 8, 2006, 2:55 PM CDT (19:55 UTC)
- In effect from
- Aug 10, 2006, 11:00 AM CDT
- Expired
- Aug 10, 2006, 7:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Mobile, AL
Counties Butler County, AL, Crenshaw County, AL, Wilcox County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 147 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1719 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 081958 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 255 PM CDT TUE AUG 8 2006 ...RED FLAG WARNING IN EFFECT FOR WEDNESDAY AND THURSDAY OVER WILCOX...BUTLER AND CRENSHAW COUNTIES... .WIDESPREAD DRY VEGETATION FROM THE PROLONGED DROUGHT SITUATION...LOW AFTERNOON HUMIDITY...VERY WARM TEMPERATURES...AND PERIODIC WINDS IN EXCESS OF 10 MPH WILL MAINTAIN AN INCREASED RISK FOR WILDFIRES WEDNESDAY AND THURSDAY OVER PORTIONS OF INTERIOR SOUTH ALABAMA. ALZ054-057-058-091200- /O.NEW.KMOB.FW.W.0059.060809T1600Z-060810T0000Z/ /O.NEW.KMOB.FW.W.0060.060810T1600Z-060811T0000Z/ WILCOX-BUTLER-CRENSHAW- 255 PM CDT TUE AUG 8 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT WEDNESDAY... ...RED FLAG WARNING ALSO IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING WEDNESDAY AND THURSDAY FOR PORTIONS OF INTERIOR SOUTH CENTRAL ALABAMA...INCLUDING WILCOX...BUTLER...AND CRENSHAW COUNTIES. WIDESPREAD DRY VEGETATION FROM THE PROLONGED DROUGHT SITUATION...LOW AFTERNOON HUMIDITIES...VERY WARM TEMPERATURES...AND PERIODIC WINDS IN EXCESS OF 10 MPH WILL MAINTAIN AN INCREASED RISK FOR DANGEROUS WILDFIRES WEDNESDAY AND THURSDAY OVER PORTIONS OF INTERIOR SOUTH ALABAMA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
3 follow-up statements
000 WWUS84 KMOB 091108 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 608 AM CDT WED AUG 9 2006 ...RED FLAG WARNING IN EFFECT FOR WEDNESDAY AND THURSDAY OVER WILCOX...BUTLER AND CRENSHAW COUNTIES... .WIDESPREAD DRY VEGETATION FROM THE PROLONGED DROUGHT SITUATION... LOW AFTERNOON HUMIDITY...VERY WARM TEMPERATURES...AND PERIODIC WINDS IN EXCESS OF 10 MPH WILL MAINTAIN AN INCREASED RISK FOR WILDFIRES WEDNESDAY AND THURSDAY OVER PORTIONS OF INTERIOR SOUTH ALABAMA. ALZ054-057-058-091915- /O.CON.KMOB.FW.W.0059.060809T1600Z-060810T0000Z/ /O.CON.KMOB.FW.W.0060.060810T1600Z-060811T0000Z/ WILCOX-BUTLER-CRENSHAW- 608 AM CDT WED AUG 9 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY... A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND THURSDAY AFTERNOON. THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING WEDNESDAY AND THURSDAY FOR PORTIONS OF INTERIOR SOUTH CENTRAL ALABAMA...INCLUDING WILCOX...BUTLER...AND CRENSHAW COUNTIES. WIDESPREAD DRY VEGETATION FROM THE PROLONGED DROUGHT SITUATION... LOW AFTERNOON HUMIDITIES...VERY WARM TEMPERATURES...AND PERIODIC WINDS IN EXCESS OF 10 MPH WILL MAINTAIN AN INCREASED RISK FOR DANGEROUS WILDFIRES WEDNESDAY AND THURSDAY OVER PORTIONS OF INTERIOR SOUTH ALABAMA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 091917 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 217 PM CDT WED AUG 9 2006 ...RED FLAG WARNING IN EFFECT FOR WEDNESDAY AND THURSDAY OVER WILCOX...BUTLER AND CRENSHAW COUNTIES... .WIDESPREAD DRY VEGETATION FROM THE PROLONGED DROUGHT SITUATION... LOW AFTERNOON HUMIDITY...VERY WARM TEMPERATURE...AND PERIODIC WIND EXCEEDING 10 MPH WILL MAINTAIN AN INCREASED RISK FOR WILDFIRES WEDNESDAY AND THURSDAY OVER PORTIONS OF INTERIOR SOUTH ALABAMA. HUMIDITY WILL FALL TO NEAR 45 PERCENT THURSDAY AFTERNOON WITH SUSTAINED SURFACE WINDS BELOW THE 10 MPH CRITERIA FOR A RED FLAG WARNING...BUT BEING IN PROXIMITY TO ELEVATED HEAT TO PORTIONS OF CENTRAL AND NORTHERN ALABAMA CAN PRODUCE CONDIIONS CONDUCIVE TO FIRE GROWTH ESPECIALLY CONSIDERING CONDITIONS OF FUELS. KBDI OVER 700 IN MANY LOCATIONS WHICH IS AT THE EXTREME END OF THE DROUGHT INDEX RANGE. RED FLAG WARNINGS THEREFORE IN EFFECT AT THE REQUEST OF...AND IN COORDINATION WITH...THE ALABAMA FORESTRY COMMISSION...FOR WILCOX...BUTLER...AND CRENSHAW COUNTIES. ALZ054-057-058-100000- /O.CON.KMOB.FW.W.0059.000000T0000Z-060810T0000Z/ /O.CON.KMOB.FW.W.0060.060810T1600Z-060811T0000Z/ WILCOX-BUTLER-CRENSHAW- 217 PM CDT WED AUG 9 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING DUE TO DROUGHT CONDITIONS IN WILCOX...BUTLER...AND CRENSHAW COUNTIES... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT THURSDAY DUE TO DROUGHT CONDITIONS IN WILCOX...BUTLER...AND CRENSHAW COUNTIES... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A RED FLAG WARNING WEDNESDAY AND THURSDAY FOR PORTIONS OF INTERIOR SOUTH CENTRAL ALABAMA...INCLUDING WILCOX...BUTLER...AND CRENSHAW COUNTIES. WIDESPREAD DRY VEGETATION FROM THE PROLONGED DROUGHT SITUATION... LOW AFTERNOON HUMIDITY...VERY WARM TEMPERATURE...AND PERIODIC WINDIN EXCESS OF 10 MPH WILL MAINTAIN AN INCREASED RISK FOR DANGEROUS WILDFIRES WEDNESDAY AND THURSDAY OVER PORTIONS OF INTERIOR SOUTH ALABAMA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONGER WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS84 KMOB 101151 RFWMOB RED FLAG WARNING NATIONAL WEATHER SERVICE MOBILE AL 635 AM CDT THU AUG 10 2006 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING OVER WILCOX...BUTLER AND CRENSHAW COUNTIES... .WIDESPREAD DRY VEGETATION FROM THE PROLONGED DROUGHT SITUATION... MODERATE AFTERNOON HUMIDITY VALUES AROUND 50 PERCENT AND VERY WARM TEMPERATURES WILL MAINTAIN AN INCREASED RISK FOR WILDFIRES AGAIN TODAY OVER PORTION OF INTERIOR SOUTH ALABAMA. KBDI OVER 700 IN MANY LOCATIONS WHICH IS AT THE EXTREME END OF THE DROUGHT INDEX RANGE. RED FLAG WARNINGS THEREFORE IS IN EFFECT AT THE REQUEST OF...AND IN COORDINATION WITH...THE ALABAMA FORESTRY COMMISSION...FOR WILCOX...BUTLER...AND CRENSHAW COUNTIES. ALZ054-057-058-101945- /O.CON.KMOB.FW.W.0060.060810T1600Z-060811T0000Z/ WILCOX-BUTLER-CRENSHAW- 643 AM CDT THU AUG 10 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... WIDESPREAD DRY VEGETATION FROM THE PROLONGED DROUGHT SITUATION... MODERATE AFTERNOON HUMIDITY VALUES AROUND 50 PERCENT AND VERY WARM TEMPERATURES WILL MAINTAIN AN INCREASED RISK FOR WILDFIRES AGAIN TODAY OVER PORTION OF INTERIOR SOUTH ALABAMA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Aug 8, 3:53 AM CDT, 11 hours 2 minutes earlier.
Area forecast discussion, Aug 8, 3:53 AM CDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 353 AM CDT TUE AUG 8 2006 .SYNOPSIS...FOR THE CURRENT FORECAST...BIGGEST FORECASTING BEAR CONTINUES TO BE POPS. FIRST THINGS FIRST...LAST EVENINGS UPPER AIR ANALYSIS AND CURRENT WATER VAPOR LOOPS SHOWS AND UPPER RIDGE OVER THE CENTRAL CONUS AND CA...WITH THE PEAK CENTERED OVER THE LOWER MISS RIVER VALLEY. UPPER LOW WAS MOVING OVER THE WEST COAST...WITH A TROUGH DIGGING OVER THE NORTHEASTERN CONUS/E-ERN CA. AN UPPER LOW WAS NOTED OFF THE FL ATLANTIC COAST...AND A SHORTWAVE MOVING OVER TX...AROUND THE UPPER RIDGE. ALSO NOTES WAS AN UPPER TROUGH OVER THE WESTERN ATLANTIC. IN THE LOWER LEVELS OF THE ATMOSPHERE...SURFACE HIGH PRESSURE WAS CENTERED OVER LAKE SUPERIOR...WITH A RIDGE OVER THE SOUTHEASTERN CONUS AND A SURFACE FRONT STRETCHED ACROSS THE CENTRAL/NE CONUS...RUNNING FROM EASTERN CO TO NORTH OF ME. STILL HAVE THE USUAL POOLS OF DRIER AIR MEANDERING AROUND THE LOW LEVEL RIDGE. GOES SOUNDER PRECIP H20 PLOTS PUT A DRY POOL OVER THE NORTHERN FL PENINSULA...CENTRAL GULF OF MX...AND OVER NORTHERN AL/MS/AR. && .SHORT TERM (TODAY THROUGH TONIGHT)...UPPER HIGH PRESSURE CENTERED OVER NORTHEAST MISSISSIPPI WILL SLOWLY CREEP WEST TOWARD THE ARKLATEX REGION OVER THE NEXT 24 HOURS. WEAK IMPULSES ALONG THE EASTERN PERIPHERY WILL MOVE SOUTH AND SOUTHWEST ACROSS THE FORECAST AREA AND HELP TRIGGER/SUSTAIN SCATTERED SHOWERS AND THUNDERSTORMS TODAY. THE GFS MODEL IS SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS WHICH HAS CONTAMINATED SEVERAL WEATHER ELEMENTS SUCH AS TEMPERATURES...QPF AND POPS. AS A RESULT...LEANED TOWARD THE WARMER/DRIER NAM SOLUTION WHICH HAS HIGH TEMPERATURES ABOUT 1 TO 4 DEGREES HIGHER THAN THE GFS...POPS ABOUT 10 TO 20% LOWER AND A REASONABLE QPF OUTPUT. THE HIGHEST COVERAGE SHOULD BE ACROSS THE EASTERN AND SOUTHERN PORTIONS OF THE FORECAST AREA...FURTHER AWAY FROM THE INFLUENCES OF THE UPPER HIGH PRESSURE. ISOLATED ACTIVITY THIS EVENING SHOULD SETTLE DOWN WITH LOSS OF DAYTIME HEATING....WITH CLEARING SKIES OVERNIGHT. A FEW SHOWERS SHOULD REDEVELOP ACROSS THE COASTAL WATERS AND HUG THE COAST...SO LEFT IN ISOLATED COVERAGE SOUTH OF I-10 FOR THE OVERNIGHT HOURS. THE NAM AND GFS TEMPERATURE GUIDANCE ARE NEARLY IDENTICAL FOR LOW TEMPERATURES TONIGHT...SO NO BIG DEPARTURES NEEDED. /22 .LONG TERM (WEDNESDAY THROUGH TUESDAY)...WEDNESDAY STARTS WITH THE WESTERN ATLANTIC UPPER TROUGH JUST OFF THE EASTERN SEABOARD...AS A SERIES OF UPPER SHORTWAVES PASSING OVER SOUTHEAST CA/NE CONUS CONTINUE TO DEEPEN THE TROUGH. THESE SHORTWAVES ALSO CONTINUE TO DIG A TROUGH OFF THE PACIFIC NORTHWEST. BY THURS MORN...MODELS INDICATING THE UPPER RIDGE HAS BECOME CENTERED OVER TX. SURFACE FRONT/TROUGH STRETCHING ACROSS THE CENTRAL PLAINS/TENN RIVER VALLEY/MID ATLANTIC REGION HAS PUSHED SOUTH TO OVER CENTRAL/N-RN MS/AL/GA...DEPENDING UPON WHICH MODEL ONE CHOOSES (NAM/WRF HAS PUSHED THE FRONT SOUTH TO THE I-20 CORRIDOR...THEN BACK NORTH TO ITS CURRENT POSITION IN THIS TIME)....WITH SURFACE RIDGE OVER THE SOUTHEAST GETTING PUSHED OVER THE CENTRAL GULF...WHERE IT REMAINS FOR THE REST OF THE FORECAST. MODELS ADVERTISING A RE-ENFORCING BOUNDARY WORKING ITS WAY SOUTH THE END OF THE WEEK. EVEN WITH THESE SHOTS OF NORTHERLY AIR MOVING SOUTH ACROSS THE SOUTHEAST...OP MODELS DO NOT APPRECIABLY CHANGE THE PRECIP H20 LEVELS OVER THE NORTHERN GULF COAST....WITH A STEADY SOUTH TO WEST-SOUTHWEST FLOW OVER THE NORTHERN GULF COAST THROUGH THE PERIOD. LOOKING AT THE GFS ENSEMBLES...THERE IS QUITE A BIT OF VARIABILITY IN THE MOISTURE LEVELS...WITH THE VARYING AS A RESULT. THIS VARIABILITY IS MOST NOTICEABLE INLAND. THE OP GFS IS LEANING TOWARDS THE WETTER END OF THE SCALE...ESPECIALLY IN THE THURS THROUGH SUN TIME FRAME. FOR THE FORECAST...HAVENT DEVIATED FROM THE MAV TEMPS...UPS...HAVE TAKEN A BLENDED APPROACH FOR WED THROUGH THURS. HAVENT DEVIATED FROM THE MEX NUMBERS IN THE EXTENDED...WITH THE DRY POOLS JUST TO HARD TO HANDLE IN THE LAST PERIODS OF THE FORECAST. THEY WILL HAVE TO BE HANDLED IN A DAY BY DAY FASHION. && .MARINE...WEST-EAST ORIENTED HIGH PRESSURE RIDGE ACROSS NORTHERN GULF WILL RESULT IN A NEARLY NON-EXISTENT SYNOPTIC FLOW OVER THE NEXT 48 HOURS. THE WEAK WIND FLOW WILL PRIMARILY BE MESO DRIVEN FROM SEA-BREEZE / LAND-BREEZE DEVELOPMENT AND RAIN-COOLED OUTFLOW BOUNDARIES FROM DISSIPATING THUNDERSTORMS. THE RIDGE WILL SETTLE SOUTH ACROSS THE CENTRAL GULF THE LATTER HALF OF THE WEEK...WITH A LIGHT TO OCCASIONAL MODERATE WEST TO SOUTHWEST FLOW DEVELOPING ACROSS THE COASTAL WATERS. SEAS SHOULD SETTLE BACK TO TWO FEET OR LESS THIS MORNING...BUT REBUILD TO TWO TO THREE FEET ONCE THE SUSTAINED SYNOPTIC FLOW RESUMES. /22 && .FIRE WEATHER...LOTS OF MOISTURE NEAR THE COAST...WITH LESS INLAND...THOUGH DO NOT SEE RH LEVELS DROPPING BELOW CRITERIA LEVELS ANY AREAS. DAILY SHRA/TSRA WILL WILL FIRE EACH DAY...WITH BEST COVERAGE CLOSER TO THE COAST. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 92 75 92 76 91 / 50 20 60 30 60 PENSACOLA 91 76 91 77 90 / 50 20 60 40 60 DESTIN 92 79 90 79 90 / 50 20 60 40 60 EVERGREEN 94 73 92 74 93 / 50 20 60 40 60 WAYNESBORO 95 74 96 72 92 / 40 20 50 40 50 CAMDEN 97 73 97 74 93 / 30 20 50 50 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 16/22
Hazardous weather outlook, Aug 8, 5:30 AM CDT, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 530 AM CDT TUE AUG 8 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-091100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 530 AM CDT TUE AUG 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP ALONG THE IMMEDIATE COAST LATE THIS MORNING AND THEN DEVELOP FURTHER INLAND DURING THE AFTERNOON. INITIAL MOVEMENT WILL WEST AT 15 MPH THIS MORNING...TURNING TO A SOUTHWESTERLY MOTION DURING THE AFTERNOON. A FEW OF THE STORMS COULD BECOME STRONG WITH WIND GUST OF 35 TO 45 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND VERY HEAVY RAIN...ESPECIALLY ALONG AND SOUTHEAST OF I-65. THE THUNDERSTORMS WILL WEAKEN AND DISSIPATE IN THE EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD SEVERE OR HAZARDOUS WEATHER WILL BE LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS OR EMERGENCY MANAGEMENT PERSONNEL FOR SEVERE WEATHER OPERATIONS SHOULD NOT BE REQUIRED THROUGH TONIGHT.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 2:55 PM CDT | Red Flag Warning | MOB | Butler, Crenshaw, Wilcox | 28 hr |
| Aug 8, 3:41 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 34 min |
| Aug 8, 5:24 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 51 min |
Nearby
Red Flag Warnings in Alabama, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.